MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAIN, DRY TOTAL RECOVERY W/AC; OASIS BRU DRAIN

ATRIUM MEDICAL CORPORATION DRAIN, DRY TOTAL RECOVERY W/AC; OASIS BRU DRAIN
Model Number 3650-100
Health Effect - Clinical Code No Information (3190)
Date of Event 12/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that during operation of a drain it was noticed that blood was leaking onto the floor and on front of drain.
 
Additional Manufacturer Narrative
The returned unit had a significant amount of blood collection still in the unit.The lower right corner of the drain cover showed evidence of cracking and white stress marks.All units go through an automated leak test as part of the manufacturing process.Throughout the process the units go through several areas of visual, final packaging and quality control sampling inspections.The stress marks and cracking are evidence of damage that most likely occurred during shipping or handling of the unit once it was fully packaged.The instructions for use (ifu) states in the precaution section "do not use if package is damaged." summary/conclusion: the device history records indicate that this drain manufacturing lot met all acceptance criteria including the chest drain body and pressure testing.The unit had cracks and stress marks on the cover in the area of the leak, which indicates a significant amount of force was applied to that area either during shipping or handling at the facility.

Brand Name
DRAIN, DRY TOTAL RECOVERY W/AC
Common Device Name
OASIS BRU DRAIN
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key6289887
Report Number1219977-2017-00016
Device Sequence Number1105772
Product Code CAC
UDI-Device Identifier00650862113013
UDI-Public00650862113013
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/09/2019
Device Model Number3650-100
Device Catalogue Number3650-100
Device Lot Number245001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date02/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;